Monge-Ampère Equations, Geodesics and Geometric Invariant Theory
Journées équations aux dérivées partielles, (2005), p. 1-15
Existence and uniqueness theorems for weak solutions of a complex Monge-Ampère equation are established, extending the Bedford-Taylor pluripotential theory. As a consequence, using the Tian-Yau-Zelditch theorem, it is shown that geodesics in the space of Kähler potentials can be approximated by geodesics in the spaces of Bergman metrics. Motivation from Donaldson’s program on constant scalar curvature metrics and Yau’s strategy of approximating Kähler metrics by Bergman metrics is also discussed.
@article{JEDP_2005____A10_0,
     author = {Phong, D.H. and Sturm, Jacob},
     title = {Monge-Amp\`ere Equations, Geodesics and Geometric Invariant Theory},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     publisher = {Groupement de recherche 2434 du CNRS},
     year = {2005},
     pages = {1-15},
     doi = {10.5802/jedp.22},
     mrnumber = {2352778},
     language = {en},
     url = {http://www.numdam.org/item/JEDP_2005____A10_0}
}
Phong, D.H.; Sturm, Jacob. Monge-Ampère Equations, Geodesics and Geometric Invariant Theory. Journées équations aux dérivées partielles,  (2005), pp. 1-15. doi : 10.5802/jedp.22. http://www.numdam.org/item/JEDP_2005____A10_0/

[1] Bedford, E. and B.A. Taylor, “The Dirichlet problem for a complex Monge-Ampère equation”, Inventiones Math. 37 (1976) 1-44. | MR 445006 | Zbl 0315.31007

[2] Bedford, E. and B.A. Taylor, “A new capacity theory for plurisubharmonic functions”, Acta Math. 149 (1982) 1-40. | MR 674165 | Zbl 0547.32012

[3] Blocki, Z., “The complex Monge-Ampère operator and pluripotential theory”, lecture notes available from the author’s website.

[4] Boutet de Monvel, L. and J. Sjöstrand, “Sur la singularité des noyaux de Bergman et de Szegö” Journées: Equations aux Dérivées Partielles de Rennes (1975), 123-164. Asterisque, No. 34-35, Soc. Math. France, Paris, 1976. | Numdam | MR 590106 | Zbl 0344.32010

[5] Caffarelli, L., L. Nirenberg, and J. Spruck, “The Dirichlet problem for nonlinear second-order elliptic equations. I. Monge-Ampère equation”. Comm. Pure Appl. Math. 37 (1984), no. 3, 369–402. | MR 739925 | Zbl 0598.35047

[6] Caffarelli, L., L. Nirenberg, L., J.J. Kohn, and J. Spruck, “The Dirichlet problem for nonlinear second-order elliptic equations. II. Complex Monge-Ampère, and uniformly elliptic, equationsv”. Comm. Pure Appl. Math. 38 (1985), no. 2, 209–252. | MR 780073 | Zbl 0598.35048

[7] Caffarelli, L., L. Nirenberg, and J. Spruck, “The Dirichlet problem for the degenerate Monge-Ampère equation”, Rev. Mat. Iberoamericana 2 (1986), no. 1-2, 19–27. | MR 864651 | Zbl 0611.35029

[8] Catlin, D., “The Bergman kernel and a theorem of Tian”, Analysis and geometry in several complex variables (Katata, 1997), 1-23, Trends Math., Birkhäuser Boston, Boston, MA, 1999. | MR 1699887 | Zbl 0941.32002

[9] Chen, X.X., “The space of Kähler metrics”, J. Differential Geom. 56 (2000), 189-234. | MR 1863016 | Zbl 1041.58003

[10] Chen, X.X. and G. Tian, “Geometry of Kähler metrics and foliations by discs”, arXiv: math.DG / 0409433.

[11] Demailly, J.P., “Complex analytic and algebraic geometry”, book available from the author’s website.

[12] Donaldson, S.K., “Symmetric spaces, Kähler geometry, and Hamiltonian dynamics”, Amer. Math. Soc. Transl. 196 (1999) 13-33. | MR 1736211 | Zbl 0972.53025

[13] Donaldson, S.K., “Scalar curvature and projective imbeddings II”, arXiv: math.DG / 0407534.

[14] Donaldson, S.K., “Scalar curvature and projective embeddings. I”, J. Diff. Geometry 59 (2001) 479-522. | MR 1916953 | Zbl 1052.32017

[15] Donaldson, S.K., “Scalar curvature and stability of toric varieties”, J. Diff. Geometry 62 (2002) 289-349. | MR 1988506 | Zbl 1074.53059

[16] Fefferman, C., “The Bergman kernel and biholomorphic mappings of pseudoconvex domains”, Invent. Math. 26 (1974), 1–65. | MR 350069 | Zbl 0289.32012

[17] Guan, B., “The Dirichlet problem for complex Monge-Ampère equations and regularity of the pluri-complex Green function”, Comm. Anal. Geom. 6 (1998), no. 4, 687–703. | MR 1664889 | Zbl 0923.31005

[18] Guedj, V. and A. Zeriahi, “Intrinsic capacities on compact Kähler manifolds”, arXiv: math.CV / 0401302.

[19] Lu, Z., “On the lower order terms of the asymptotic expansion of Tian-Yau-Zelditch”, Amer. J. Math. 122 (2000) 235-273. | MR 1749048 | Zbl 0972.53042

[20] Mabuchi, T., “Some symplectic geometry on compact Kähler manifolds”, Osaka J. Math. 24 (1987) 227-252. | MR 909015 | Zbl 0645.53038

[21] Mumford, D., J. Fogarty, and F. Kirwan, “Geometric invariant theory” Ergebnisse der Mathematik und ihrer Grenzgebiete (2) 34. Springer-Verlag, Berlin, 1994. | MR 1304906 | Zbl 0797.14004

[22] Paul, S., “Geometric analysis of Chow Mumford stability”, Adv. Math. 182 (2004), no. 2, 333–356. | MR 2032032 | Zbl 1050.53061

[23] Paul, S. and G. Tian, “Algebraic and analytic stability”, arXiv: math.DG/0405530.

[24] Phong, D.H. and J. Sturm, “Stability, energy functionals, and Kähler-Einstein metrics”, Comm. Anal. Geometry 11 (2003) 563-597, arXiv: math.DG / 0203254. | MR 2015757 | Zbl 1098.32012

[25] Phong, D.H. and J. Sturm, “The complex Monge-Ampère operator and geodesics in the space of Kähler metrics”, arXiv: math.DG/0504157.

[26] Phong, D.H. and J. Sturm, “On stability and the convergence of the Kähler-Ricci flow”, arXiv: math.DG / 0412185. | MR 2215459 | Zbl 05039959

[27] Semmes, S., “Complex Monge-Ampère and symplectic manifolds”, Amer. J. Math. 114 (1992) 495-550. | MR 1165352 | Zbl 0790.32017

[28] Tian, G., “ On a set of polarized Kähler metrics on algebraic manifolds”, J. Diff. Geom. 32 (1990) 99-130. | MR 1064867 | Zbl 0706.53036

[29] Tian, G., “Kähler-Einstein metrics with positive scalar curvature”, Inventiones Math. 130 (1997) 1-37. | MR 1471884 | Zbl 0892.53027

[30] Yau, S.T., “On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampere equation I”, Comm. Pure Appl. Math. 31 (1978) 339-411. | MR 480350 | Zbl 0369.53059

[31] Yau, S.T., “ Nonlinear analysis in geometry”, Enseign. Math. (2) 33 (1987), no. 1-2, 109–158. | MR 896385 | Zbl 0631.53002

[32] Yau, S.T., “Open problems in geometry”, Proc. Symp. Pure Math. 54 (1993) 1-28. | MR 1216573 | Zbl 0984.53003

[33] Zelditch, S., “The Szegö kernel and a theorem of Tian”, Int. Math. Res. Notices 6 (1998) 317-331. | MR 1616718 | Zbl 0922.58082

[34] Zhang, S., “Heights and reductions of semi-stable varieties”, Compositio Math. 104 (1996) 77-105. | Numdam | MR 1420712 | Zbl 0924.11055